Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 11:04:46 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620354
  • Total Topics: 46739
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Experience with Atripla and time it takes  (Read 1028 times)

0 Members and 1 Guest are viewing this topic.

Offline Sebastian1969

  • Member
  • Posts: 71
Experience with Atripla and time it takes
« on: October 12, 2009, 12:15:55 PM »
I am not the world's most patiant person and would like any feedback anyone can give on Atripla and how long it takes to "kick in".  My boyfriend has been on it a week now--I know tht is not a long time at all, he has experienced a lot of fatigue, we think some is related to the Atripla and some to other life circumstances.  His VL is 200K and his CD is 106.
If I understand correctly the Vl will go down first and once down the Cd count will go up.
I want to know what the typical time frame is for him to start feeling the possitive effects of the treatment, he had more energy two weeks ago than he does now, but I think that could be from the mental toll going on meds has on him and just the fact that it takes a while to kick in.  He is also on a very strong antibiotic to prevent the possibility of phemonia.
I want to know if there is anything I should keep an eye out for, and suggestions from those of you out there on what I can do to help and be of comfort.  Being HIV possitive has never afected our relationship, intimacy, or our lifestyle.  It is hard for me to see a man who had so much energy have so little energy now. 

Online mecch

  • Member
  • Posts: 10,732
  • red pill? or blue pill?
Re: Experience with Atripla and time it takes
« Reply #1 on: October 12, 2009, 01:29:18 PM »
Was it a long slow decline to the current numbers, over years?
Does he have OIs now?

I can only respond really to one aspect - attitude. Perhaps a change in attitude will lift his spirits, while also waiting for his body to heal.  
This:  what's so depressing about going on meds, when your health is declining? Why the fear?  Why the anxiety.  Why is it "heavy"?  
I experienced it as a great burden off my shoulders. I felt massaged and rested the next day.  You know HAART cuts the viral load down by logs, exponentially. Huge drops, it goes quickly down.  Isn't that reason for a glass of champagne and a fresh outlook on the future?

I hope he heals soon and his energy comes back.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Sebastian1969

  • Member
  • Posts: 71
Re: Experience with Atripla and time it takes
« Reply #2 on: October 12, 2009, 04:21:09 PM »
what are OIs?
he is 100 times better today than the past few days, attitude is good, and mine is to.  It was great to hear the doctor tell him there is no reason he can't live to be 100,  just have to manage what he's got.
he tested positive in the mid 90's and this is the first he has gone on meds

Online mecch

  • Member
  • Posts: 10,732
  • red pill? or blue pill?
Re: Experience with Atripla and time it takes
« Reply #3 on: October 12, 2009, 04:31:02 PM »
OI - opportunistic infections, which occur at low CD4 counts.

glad to hear he feels so good. As I said, remember, the virus is decimated already.

The doctor just told him that?   Its really important to hear that from a doctor. 
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Sebastian1969

  • Member
  • Posts: 71
Re: Experience with Atripla and time it takes
« Reply #4 on: October 12, 2009, 04:56:58 PM »
yeah, he has been my doctor for the past 12 years and my bf's since he moved here 7 years ago, great guy, and very much on top of HIV and the treatments, he is well known in the area for the treatment he does with HIV.  I chose him as a Dr because I was more comfortable going to a dr who could I could be honest with and feel comfortable with as a gay man.
He had a sore on the side of his mouth--I can not remember what they called it, it is gone now--after a week of the antibiotics and start of treatment,up until then the dr was unaware of his status.  He did not disclose it until now because did not want it in his records because of insurance and all that stuff.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.